Announcement

Collapse
No announcement yet.

Steroids making eyelashes light brown

Collapse
X
  •  
  • Filter
  • Time
  • Show
Clear All
new posts

  • Steroids making eyelashes light brown

    I have always had black eyelashes and after 8 days use of steoids my eyelashes turned to a light brown coulor. This really scares me, but i hope that the coulor comes back when i stop this steroid use. Is this normal? anybodyelse had this? i mean it is not very cute and my eyes now looks ugly. Before they were just red an ugly and now this too.

  • #2
    I am really sorry to hear that! i myself have been on steroid drops for months now but never had my eyelashes change color. That makes me suspect there might be another factor mixed with the steroids that cause this with you. What does the doctor say about it?

    Comment


    • #3
      I will ask my doctor, but it is an ointment and i use it at night and it kind of comes of my eyes at night and ends up around my eyes (around my eyelashes). Maybe a steroid eyedrop is better...

      Comment


      • #4
        the ointment is better for the inflammation as it stays longer on the eye surface, but I am not sure if you are willing to trade that of for your eyelashes color.

        What is the name of this steroid ointment? or the active ingredient?

        Thanks,

        Comment


        • #5
          The name of the steroid is Ultracortenol. I guess the active ingredient is prednisolon or something...

          You have used steroids for some time now, how often do you go to your doctor to for a glacoma check ? Do you have inflammation, veins or both ?

          Comment


          • #6
            Hi Sanna,

            Initially I was going for eye pressure check every two weeks, but gradually the visits were less frequent and now i checked my eyes recently two months after my last visit.

            However, I have been on a steroid ointment only in the beginning for only 6 weeks (it was Tobradex with dexamethasone). Now I have been on FML drops for a few months initially four drops a day, and now only 1 or 2 drops a day. FML is a weak steroid, while prednisone and dexamethasone are very potent steroids with a bigger potentil for creating problems.

            As far as I know, potent steroids should not be used long term for inflammation. I was prescribed that ointment for erosions.

            Comment


            • #7
              Thank you so much! it is very good to know that but i canīt believe my doctor said i could use this for a mounth or two and it would not cause any problems. I am going back to just eyedrops...

              Comment


              • #8
                Sanna

                A month or two cannot be considered `long term use'.

                I'm speaking from long years of experience, having used Prednisolone to treat aggressive episodes of Anterior Uveitis (also known as Iritis or inflammation of the iris.) This is in addition to having Dry Eye - although the two are not connected.

                Anyone using these drops would be monitored i.e. ocular pressure checked etc. When used properly, there is nothing to fear.

                I suggest you seek your doctor's approval before stopping it as this could trigger side effects. Most patients have to gradually decrease their dose of this medicine before they can end their treatment with it.

                Comment


                • #9
                  I absolutely agree with Irish eyes!
                  Please Sanna, do not stop a potent steroid like Prednisone suddenly, because that might and will cause a flare up of inflammation much worse than what you initially had. You need to taper the use of steroids gradually under doc's supervision (for ex. in my case i was weaned off the steroid ointment with the help of weaker steroid drops and intermittent use of the ointment until i was off it).
                  Also, i was on my ointment for 6 weeks, which is a month and a half, so your doctor was right, up to two months should not cause complications. Just monitor your eye pressure and rest assured that prednisone will really help with your dry eye inflammation. Actually there have been clinical trials in which a 2 month course with methylprednisolone (not sure whats the difference from prednisolone) cured the condition, people were followed up for 2 years and out of more than 60 people there were only a few recurrences of dry eye. You can google "methylprednisolone and dry eye" and you will find the info.
                  So your doctor might be on to something very useful here. Please continue your treatment and let us know how you feel. I have been on steroids for a long time and do not want to risk going on that course of treatment right now, as i am focusing on the cyclosporine too; but if i knew about this earlier i would have certainly asked my doctor to try it.

                  Comment


                  • #10
                    Yes, i am going to use it for 1 mounth and than try to go of as my doctor said but i do not think i will keep on useing this if it dosnīt work...

                    Comment


                    • #11
                      I noticed my eyelashes are lighter too - especially right at the base. It doesn't bother me & doesn't look bad. I'm not shocked - after all the drops are steroids. That's pretty hardcore. :-)

                      Comment


                      • #12
                        Can you be sure it's because of steroid use?

                        I'd hardly describe steroid eye drops as Hard Core - they have certainly never produced a `high' for me. Doctors prescribe medications that may contain an amount of steroid when the situation demands. I would have lost the sight in one of my eyes had it not been for steroids (not connected to dry eye by the way).

                        I use a mild dose of predforte for my dry eyes when the inflammation is extreme; this is under close supervision and I have the pressure checked regularly.

                        Comment


                        • #13
                          Well, my eyelashes started to change colour when I started to use the FML.

                          My "hardcore" comment was a shot at humour. I'm just referring to the strangeness of having to use steroids.

                          I'm glad the steroids helped you.

                          Comment

                          Previously entered content was automatically saved. Restore or Discard.
                          Auto-Saved
                          Smile :) Biggrin :D Wink ;) Rolleyes :rolleyes: Tongue :p Cool :cool: Redface :o Confused :confused: Eek :eek: Frown :( Mad :mad:
                          x
                          Insert: Thumbnail Small Medium Large Fullsize Remove  
                          x

                          Unconfigured PHP Module

                          Collapse

                          Working...
                          X

                          Debug Information